Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 18, 2021Wilson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 18, 2021, 12:06 PM CDT for Wilson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2021, 12:06 PM CDT (17:06 UTC)
Expired
Aug 18, 2021, 12:45 PM CDT
In force
39 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
30

County Wilson County, TN

The radar

The Nashville radar (KOHX), 13 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

253 
WWUS84 KOHX 181706
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1206 PM CDT Wed Aug 18 2021
 
TNZ027-028-181745-
Davidson TN-Wilson TN-
1206 PM CDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of east central
Davidson and central Wilson Counties through 1245 PM CDT...

At 1206 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mount Juliet, or 9 miles west of Lebanon, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lebanon, Mount Juliet, Belinda City, Rural Hill, Green Hill and
Gladeville.

Wilson County Fair Matrix will also be impacted.

This includes the following highways...
 Interstate 40 between mile markers 222 and 244.
 Interstate 840 between mile markers 67 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3630 8617 3603 8619 3608 8649 3610 8652
      3609 8652 3610 8659 3627 8657 3628 8656
      3628 8652 3629 8643
TIME...MOT...LOC 1706Z 273DEG 13KT 3619 8650 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

FB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 11:38 AM CDT, 28 minutes earlier.

Area forecast discussion, Aug 18, 11:38 AM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1138 AM CDT Wed Aug 18 2021

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Current forecast is on track and just updated to remove the early
morning wording. Scattered showers and thunderstorms on the radar
will continue to fill in through the day. Deep moisture to the
southwest. PW values from the 12 sounding were 1.66" for
us...1.74" for BMX and 2.02" for JAN. Even with scattered
thunderstorms heavy rainfall will be possible. Storm motion should
be 20-25 kts so unless storms train across the same location
widespread flash flooding should not be an issue today. Afternoon
high temperatures will be a bit warmer than yesterday...mid 80s
for the plateau to around 90 elsewhere.

&&

.AVIATION...
12Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...We start the day with VLIFR conditions at CSV,
which should improve considerably by 13Z. Already an area of
mainly light showers is drifting across West Tennessee and will
cross the Tennessee River shortly, but the HRRR suggests that this
batch of rain will dissipate rather quickly. Stronger cells will
develop over West Tennessee this afternoon and will spread into
Middle Tennessee, so we'll handle this with TEMPO TSRA/CB's for
now. A shortwave approaching Middle Tennessee from the west looks
to intensify as it enters the mid state overnight, so look for
another round of showers and low ceilings after 06Z. Winds will
stay generally light/calm thru the TAF period.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......12
AVIATION........08
Hazardous weather outlook, Aug 18, 7:16 AM CDT, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
716 AM CDT Wed Aug 18 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-191030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
716 AM CDT Wed Aug 18 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

There is a marginal risk of severe storms today, particularly during
the afternoon. The primary risk is strong to severe wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a high probability of showers and thunderstorms lasting
through Saturday night. Significant rainfall accumulations are
possible in areas that are affected by multiple rounds of storms, and
some flooding may occur, especially in areas near the Alabama state
line.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

12

In the hours before

Special weather statement, Aug 18, 12:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1206 PM CDT Wed Aug 18 2021

TNZ027-028-181745-
Davidson TN-Wilson TN-
1206 PM CDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of east central
Davidson and central Wilson Counties through 1245 PM CDT...

At 1206 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mount Juliet, or 9 miles west of Lebanon, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lebanon, Mount Juliet, Belinda City, Rural Hill, Green Hill and
Gladeville.

Wilson County Fair Matrix will also be impacted.

This includes the following highways...
 Interstate 40 between mile markers 222 and 244.
 Interstate 840 between mile markers 67 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3630 8617 3603 8619 3608 8649 3610 8652
      3609 8652 3610 8659 3627 8657 3628 8656
      3628 8652 3629 8643
TIME...MOT...LOC 1706Z 273DEG 13KT 3619 8650

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

FB

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 1:52 PM CDTSpecial Weather StatementOHXWilson38 min
Aug 18, 2:24 PM CDTAreal Flood AdvisoryOHXDavidson, Sumner, Wilson2 hr
Aug 18, 2:33 PM CDTFlash Flood WarningOHXDavidson, Sumner, Wilson117 min
Aug 18, 2:59 PM CDTSpecial Weather StatementOHXSumner31 min
Aug 18, 3:38 PM CDTSpecial Weather StatementOHXLewis52 min
Aug 18, 3:40 PM CDTSpecial Weather StatementOHXCheatham35 min
Aug 18, 3:57 PM CDTSpecial Weather StatementOHXRobertson48 min
Aug 18, 3:58 PM CDTSpecial Weather StatementOHXDickson47 min
Aug 18, 4:00 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Montgomery, Robertson3 hr
Aug 18, 4:02 PM CDTAreal Flood AdvisoryOHXLawrence, Lewis, Perry, Wayne3 hr
Aug 18, 4:16 PM CDTSpecial Weather StatementOHXLewis44 min
Aug 18, 4:24 PM CDTSpecial Weather StatementOHXMontgomery, Robertson51 min
Aug 18, 4:25 PM CDTSpecial Weather StatementOHXOverton50 min
Aug 18, 4:43 PM CDTAreal Flood AdvisoryOHXFentress, Overton, Putnam2 hr
Aug 18, 4:52 PM CDTSpecial Weather StatementOHXMaury53 min
Aug 18, 5:13 PM CDTFlash Flood WarningOHXLawrence, Wayne3 hr
Aug 18, 5:27 PM CDTAreal Flood AdvisoryOHXFentress2 hr
Aug 18, 5:41 PM CDTSpecial Weather StatementOHXDavidson, Maury, Williamson49 min
Aug 18, 6:08 PM CDTAreal Flood AdvisoryOHXBedford, Davidson, Marshall, Maury, Rutherford, Williamson112 min
Aug 18, 6:15 PM CDTSpecial Weather StatementOHXGiles45 min
Aug 18, 6:17 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Marshall58 min
Aug 18, 6:28 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson32 min
Aug 18, 6:48 PM CDTSpecial Weather StatementOHXWilson42 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.